Anybody suffer from alopecia?

Hi !

A new step on my way....now alopecia. My hair is falling since I take sintrom (more than a year ago). More and more everyday. Fortunately, my head was like a Lyon's one before...Now I see my pictures and nowadays I have half of my volume.

Everytime Im in the shower is terrible.

I told my doctors and they didn't put attention until now.

A nurse mentioned something about changing my treatment to warfarin.

Do you have alopecia withn sintrom or warfarin?

10 Replies

oldestnewest
  • Alopecia = hair loss, I'm not sure if in english is the same

  • Hi there swirl... not one for me... although of course it is on the autoimmune spectrum! However sometimes it is from just the drug rather than an autoimmune condition causing it. Perhaps talk to one of the more senior nurses they might be of more help to you. Having had a look on line, it does appear that 'Sintrom' does do this to some people. Sorry, I know how you feel, mine dropped out, in the NHS my thyroid issues were not picked up... also more came out with a drug reaction, growing back now....! Mary F x

  • Lost mine with chemo and then obtianed a large circular patterned bald spot with a new drug called Neurontin. I told them I was allergic to sulfa and that I would lose my hair, but they did not classify this as a sulfa drug. The very first day I washed my hair clumps fell to the bottom of the shower. It made me very angry that I WARNED that this would happen, but until they saw it for themselves they did not believe I was allergic to that drug. Grrrrrr. It took them months to get me to try it and in the end it was not worth it. With chemo, after every session, it seemed with every shampoo, I lost a bit more, it became dry, brittle and really pretty ugly! Finally, my very best friend of over 50 years came over with her husband's shaver and we shaved our heads~ It gave us a kind of "after the war French look". Very sheek. HA! That was our year for many a scarf and hat purchase! What a fine friend I do have. If you ever have to do this I recommend a dry wine. Whining doesn't work.

  • hair loss is one of the listed symptoms with warfarin but usually very rare.

    not a problem for me - been on warfarin for 13 years

  • Hi, my daughter has been losing her hair for a while now. I believe hers is due to her Thyroid issues (hashimoto's, huge goiter, high TSH) they refuse to treat her here, say condition does not warrant it! I bought her shampoo and conditioner for hair loss and put here on intense natural food suplements. It seems to be improving. I am on warfarin abut do not suffer hair loss. Have they checked your thyroid?

  • Hi again! Strange thing...I thought there would be more people with hair loss. It´s a big problem if is a reaction of sintrom, or warfarin...because I can´t live without taking them, I had a huge thrombosis in my brain and my APL antibodies are always more than 250.

    And yes, Jane, they checked my thyroid and it´s fine. I also now have lron deficiency (that causes hair loss too) but my problem started when Sintrom came into my life one year ago. Hairs always falling and every hair is thinner than before. What kind of food suplements do you reccomend? I have already tried shampoos...

    To CanaryDiamond: They seem to put attention when It´s to late, always the same...So sorry for what hapenned to you, lots of kisses from Spain!

  • Oh, I'll take those kisses from Spain! What I wouldn't give for one day in the Basque country! The most magical land I've ever witnessed. I am of Basque blood, but an American/French citizen. War baby. Duel citizenship. I have only one cousin left up there. Very facinating history. You're right, the doctors' attention is usually too late. I should expect it by now, but there are days it just makes me growl with anger at not being heard. I'd rather they look right at me and say " you're lying". That way I could do something permanent such as change doctors until someone DOES hear me! However, all in all, MOST of my doctors are pretty good as I worked with them at the the same hospital until my stroke. I had hopes of dying at my desk, I loved my job so much, but they pretty much said just take disability and enjoy your family. You have about 2 years to live. That was in 1998, and I'm still here. A few more diseases, a little worse for the wear and tear, but I'M HERE! (My hair did grow back, but thinner. I use Panteen Shampoo. In all fairness, it could be normal for aging as I noticed my eyelashes are much shorter than they used to be.) Hmmmmm. Hair isn't where it's supposed to be and coming in places it never was. God has a sence of humor.

  • Before I was even diagnosed with APS I was losing my hair! I remember going to the hairdresser and saying my hair is falling out.....she agreed but told me I did have new growth coming through.....this has continued to this day and that was 6 years ago!! only old friends have noticed the difference in the quantity of hair I now have! I think possibly because of circulation??? At that point I was not on any drugs!

  • Swirl, I would ask my doctor if there is another drug that would function the same that may not have that reaction for you. Ask for a change in that drug and keep a journal so you can measure the hair gain or loss. It makes common sence and may be just the thing. If you think it is Sintrom, it probably is. So try a change.

    Hope it's the key.

    Smiles, hugs and prayers,

    Canary

  • Canary Diamond 10

    just love your story about you and your longtime friend shaving your heads together. You are both very brave, and it certainly helps any of us who have had chemo (thankfully not me ) and some like me finding loss of hair probs. Thanks so much for telling us about that, and good luck to you and your wonderful friend

You may also like...